Thunderstorm Wind, Harrison
- When
- June 26, 3:35 PM EST
- Where
- Harrison County, Corydon
- Measured
- 70 kt (81 mph)
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.217, -86.117
Trees were uprooted, and trailer underpinnings were torn out.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 12:57 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 157 PM EDT TUE JUN 26 2001 MODELS IN BASIC SIMILAR AS THEY WERE YESTERDAY AND THE DAY B4 WEAK UPPER LOW MIDDLE TN AND XTNDG NWD OVER KY WITH UPPR 70S AND LOW 80S COMMONPLC. SAT IMAGERY SHOW BEST CU FORMATIONS SCNTRL. LVX 88D NOT SHOWING ANY RETURNS AS OF YET BUT AFTN HTG SHUD MAKE ATMOSPHERE UNSTBL ENUF TO SPRT SCATTERED TSRA. ISOLD TSTMS CUD PRODUCE DAMAGING WIND AND LARGE HAIL AS COLD CORE MIGRATES SLOWLY W. AGAIN...FEEL THAT SMALL CHC OF SHOWERS AND TSTMS WILL BE PSBL OVR ENTIRE CWA BUT ATMOSPHERE MORE STABLE NCNTRL AND NE SO TSTM RISK MAY BE A TAD SMALLER THERE. IN THE LONGER TERM: WK UPR LOW XPCTD TO TRUDGE SLOWLY WEST AND SLGHTLY NORTH. IN VIEW OF WEAKNESS OF UPR LOW AND MN RH FIELDS ASSOCIATED WITH SYS PROGRESSIVELY LOWERING BLV ANY SHWR/TSTM ACTIVITY BEYOND WED WL BE MINOR AT BEST. NGM MOS AND MAV MOS CLOSE AND WL USE A BLEND OF TEMP GUIDANCE. .SDF...NONE. CONGER
KYZ023>029-045>047-053>056-061>067-070>078-081-082-262100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1251 PM EDT TUE JUN 26 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY THIS AFTERNOON AND EARLY THIS EVENING. AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS THE REGION THIS AFTERNOON AND INTO THE EVENING. WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM SALEM KY WIND DAMAGE
06/26/01 RUSSELL TREES DOWN ONTO HIGHWAY
619. REPORTED BY LAW
ENFORCEMENT OFFICIAL.KYZ023>029-045>047-053>056-061>067-070>078-081-082-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 411 PM EDT TUE JUN 26 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY UNTIL MID OR LATE EVENING. AN UPPER LEVEL LOW PRESSURE AREA COMBINED WITH DAYTIME HEATING WILL SET THE STAGE FOR THE DEVELOPMENT THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE ACROSS CENTRAL AND SOUTHERN KENTUCKY UNTIL MID OR LATE EVENING. WIND FIELDS IN THE ATMOSPHERE ARE RELATIVELY WEAK SO WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS COULD GENERATE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. THIS IS A PRELIMINARY OUTLOOK. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.0
The Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were uprooted, and trailer underpinnings were torn out.
A large tree was blown on to a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250754, 5250755, 5250756, 5250757.